It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-30-2007, 10:07 AM   #1
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: USA
Posts: 1,628
ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
Question Strange things with increased Depakote...

Hello All-
Sorry I've not been around lately. Things are so hectic around here, and I've not been doing the best in the world- but on the up side, baby girl is home from college for the holidays and that certainly makes things happier.

My PM doctor increased my Depakote from 500mgs daily to 750mgs daily, and some really strange things started happening. First, I started getting these kind of electical "zaps" all over my body- it seemed to be more on the surface of the skin. I figured it was just my body trying to adapt to the increased dose, so I didn't call the doctor.

Well, then I developed some major burning all on the inside lining of my mouth. It felt like the entire lining of my mouth was raw/burning- like I had mabey swished acid around in my mouth. The next day, I had blood blisters in the inside cheek lining areas and some strange spots on my tongue that looked like the taste buds had been worn off. Also, inside my mouth was really, REALLY red- kind of like a sunburn would look inside your mouth I guess. Everything burned the inside of my mouth- even plain cold water. Brushing my teeth was excruiating too- ouchy!

I tried to contact my PM, but got no response, so I had my local doctor look at it and he said it wasn't anything illness wise and told me to drop back to my previous dose of the Depakote until I can speak with my PM doctor next week.

Well, that was a couple days ago, and since dropping back, the electrical zaps are gone and my mouth is almost back to normal. Just a tiny bit of burning when I brush my teeth or drink a soda.

I'm not sure if this was a coincidence, or if it was from the increase in dose, but it was like nothing I've ever experienced before when adding a new med, or increasing a dose of an existing med.

I do hope everyone had a truly blessed holiday. Take care, and enjoy the rest of your weekend!

 
Sponsors Lightbulb
   
Old 12-30-2007, 07:47 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: WA, USA
Posts: 897
trowftd3 HB User
Re: Strange things with increased Depakote...

Wow! I had the same thing happen to me. I can't remember what drug I was trying out(tizanadine, Lyrica or ?). I was on a bunch of different meds one right after the other. I had the same mouth burning and blisters and my mouth was really, really dry. I went to the doc and they kept saying it was a virus and it would go away but it didn't until I quit the new drugs. My doc gave me lidocaine solution to swish in my mouth but it was horrible....like a mouthful of oragel! Ick!

I'm glad you're feeling better. Maybe it's one of those funky side effects that will take 2 weeks to get rid of. I don't know. Let us know what your doc says.
~Mush
__________________
undiagnosed lung and back pain after pneumonia in '03, tmj, migraines,(two failed surgeries for) Kienbock's disease

 
Old 12-31-2007, 04:33 PM   #3
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Re: Strange things with increased Depakote...

I looked up possible side effects of Depakote and found several things:

Glossitis - Inflammation of the tongue.

Ecchymosis: The skin discoloration caused by the escape of blood into the tissues from ruptured blood vessels. Ecchymoses can similarly occur in mucous membranes as, for example, in the mouth.

Discoid lupus: A chronic inflammatory condition limited to the skin, caused by an autoimmune disease.

It was a good thing that you lowered the dose and those effects went away.

Brian

 
Old 01-01-2008, 12:58 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Strange things with increased Depakote...

Wow! That sounds painful. You poor thing. I know when I did daycare one of the girls developed painful mouth sores (coxi...??) and the doctor told them to do a rinse with mylanta and benadryl and spit it out. The mylanta coated the mouth and the bendryl helped with the inflamation. If it is still hurting you, you might run this idea by your doctor.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
weakness & strange feeling in head scout316 Brain & Nervous System Disorders 58 04-24-2010 09:00 PM
Strange neck sensation luckeeluke Lyme Disease 6 06-10-2008 07:22 PM
WHEN THINGS GET Out -OF - CONTROL!!!! Heavnlyhart2 Parenting Issues 1 04-09-2008 11:00 AM
Strange, vivid and bizarre dreams... xLostBoysx Epilepsy 4 12-11-2007 09:47 PM
A strange day, but good kandr73 Addiction & Recovery 0 05-19-2007 12:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!